Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 62, NWS Melbourne, FL

June 25, 1994Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 1994, 2:43 PM EDT for Marion County, Florida. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Jun 25, 1994, 2:43 PM EDT (18:43 UTC)
Expired
Jun 25, 1994, 3:45 PM EDT
In force
62 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDAB 251847 RRA
SVRDAB
FLC083-251945-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
243 PM EDT SAT JUN 25 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  345 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...NORTHERN MARION COUNTY
   ...INCLUDING THE CITIES OF OCALA AND SILVER SPRINGS.
 
AT 240 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM... 10 MILES WEST OF OCALA MOVING EAST AT 35 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:31 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 25, 2:31 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT SAT JUN 25 1994

SQUALL LINE MOVING ACROSS NRN FL AND BUILDING OVER GULF NEAR CEDAR
KEY. ACTIVITY MAY PROPAGATE TO MCO/XMR BY LATE EVENING BUT SHOULD
BE MOVING INTO DRY AIRMASS ABOVE SFC. WILL STILL KEEP 40 POP GRP 2 AND
MENTION STONG STORMS. MDLS PUSH PVA AND BETTER MRH OVER NRN FL THIS
EVENING OFF TO NE ON SUN. STILL WITH LLVL BNDRYS CLOSE BY WILL GO
CLOSE TO FPC POPS SUN. APPEARS DRYER WSTRLY FLOW ON MON AHEAD OF NEXT
SYS DIGGING INTO SE U.S. WILL GO CLOSER TO FWC TMPS. GRAD STAYS
STRONGEST NRN FL SO SCEC N OF XMR TON.

@1...VOLUSIA LAKE
@2...ORANGE SEMINOLE BREVARD OSCEOLA
@3...ST LUCIE MARTIN INDIAN RIVER OKEE\CHOBEE

MCO 74/93/74/93 4423
DAB 74/92/74/92 5533
MLB 74/92/74/92 4423

.MLB...SCEC N OF XMR

RES

In the hours before

Special weather statement, Jun 25, 1:52 PM EDT, 51 minutes before
FLZ038-040-252255-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
152 PM EDT SAT JUN 25 1994

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR
NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES
AS WELL AS THE ADJACENT COASTAL WATERS.

AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN
GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE
OCCURRING FARTHER NORTH FROM CROSS CITYHTO NEAR BRUNSWICK GEORGIA.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL
FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY
SEVERE.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

n6WWUSp
FQUS0
iXWUUS"
NYFACNF
EWWUS
q6WWUS
c<6WWUS
H3{FPUS@
FAZZ
FTAG@R
3##FXUS
ZH6WWUS.
r6WWUS
g_WUUSx
|S'WWUS@
hsF6WWUSH
DFZPNG>6WWUSh
FTCIEeFQUS
Br{FPUS$
Special weather statement, Jun 25, 1:53 PM EDT, 50 minutes before
FLZ038-040-252255-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
152 PM EDT SAT JUN 25 1994

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR
NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES
AS WELL AS THE ADJACENT COASTAL WATERS.

AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN
GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE
OCCURRING FARTHER NORTH FROM CROSS CITYHTO NEAR BRUNSWICK GEORGIA.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL
FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY
SEVERE.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 25, 1:56 PM EDT, 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-251900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT SAT JUN 25 1994

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA
COUNTIES...

AT 155 PM THUNDERSTORMS WERE INCREASING FROM WEST OF ST AUGUSTINE
TO LAKE GEORGE...WITH STRONGER THUNDERSTORMS NORTH OF INTERLACHEN
AND PALATKA. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH.

OTHER STRONG THUNDERSTORMS WERE BETWEEN OCALA AND GAINESVILLE AND
NORTHWEST OF DUNNELLON. THIS AREA OF THUNDERSTORMS WAS MOVING EAST
AT 30 TO 35 MPH.

INTO EARLY THIS EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
INCREASE OVER THE AREA... MAINLY NORTH OF A LINE FROM EDGEWATER TO
MT DORA.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE.  WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA
WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER
INFORMATION.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

RES
Special weather statement, Jun 25, 1:57 PM EDT, 46 minutes before
FLZ038-040-501-252300-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
157 PM EDT SAT JUN 25 1994

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR
NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES
AS WELL AS THE ADJACENT COASTAL WATERS.

AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN
GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE
OCCURRING FARTHER NORTH FROM CROSS CITY TO NEAR BRUNSWICK GEORGIA.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL
FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY
SEVERE.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 25, 1:57 PM EDT, 46 minutes before
FLZ038-040-501-252300-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
157 PM EDT SAT JUN 25 1994

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR
NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES
AS WELL AS THE ADJACENT COASTAL WATERS.

AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN
GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE
OCCURRING FARTHER NORTH FROM CROSS CITY TO NEAR BRUNSWICK GEORGIA.
MOVEMENT WAS NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL
FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY
SEVERE.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 25, 1:59 PM EDT, 44 minutes before
FLZ041-044>047-053-054-058-059-064-501-251900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT SAT JUN 25 1994

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA
COUNTIES...

AT 155 PM THUNDERSTORMS WERE INCREASING FROM WEST OF ST AUGUSTINE
TO LAKE GEORGE...WITH STRONGER THUNDERSTORMS NORTH OF INTERLACHEN
AND PALATKA. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH.

OTHER STRONG THUNDERSTORMS WERE BETWEEN OCALA AND GAINESVILLE AND
NORTHWEST OF DUNNELLON. THIS AREA OF THUNDERSTORMS WAS MOVING EAST
AT 30 TO 35 MPH.

INTO EARLY THIS EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
INCREASE OVER THE AREA... MAINLY NORTH OF A LINE FROM EDGEWATER TO
MT DORA.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE.  WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA
WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER
INFORMATION.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

RES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:19 PM EDTSevere Thunderstorm WarningMLBFlagler56 min
Jun 25, 7:34 PM EDTSevere Thunderstorm WarningMLBBrevard56 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.